Alert archive / Louisiana / Tornado Warnings in 2006

Tornado Warning 46, NWS Lake Charles, LA

October 19, 2006Vernon Parish, Louisiana

NWS Lake Charles, LA issued this tornado warning at Oct 19, 2006, 4:35 AM CDT for Vernon Parish, Louisiana. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 19, 2006, 4:35 AM CDT (09:35 UTC)
Expired
Oct 19, 2006, 5:00 AM CDT
In force
25 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

County Vernon Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 9.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2006-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1015 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2006-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1015 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
579 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
251 m²/s²
Significant tornado parameter
1.1
Supercell composite
6.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLCH 190935
TORLCH
LAC115-191000-
/O.NEW.KLCH.TO.W.0046.061019T0935Z-061019T1000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
435 AM CDT THU OCT 19 2006

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* TORNADO WARNING FOR...
  VERNON PARISH IN WEST CENTRAL LOUISIANA

* UNTIL 500 AM CDT

* AT 429 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 10 MILES
  SOUTHWEST OF LACAMP...MOVING NORTHEAST AT 25 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  LACAMP BY 450 AM CDT

A TORNADO MAY FORM AT ANY TIME - TAKE COVER NOW. ABANDON MOBILE HOMES
AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS.

CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.

LAT...LON 3112 9314 3101 9305 3109 9284 3128 9294

$$

JS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Oct 18, 11:41 PM CDT, 4 hours 54 minutes earlier.

Area forecast discussion, Oct 18, 11:41 PM CDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1141 PM CDT WED OCT 18 2006

.UPDATE...
I SPLIT THE FLOOD WATCH BASED ON TIMING OF THE COLD FRONT. THE
RAINS IN GENERAL, CEASE WITH PASSAGE OF THE FRONT. OTHERWISE, ZONE
PACKAGE IS ON TARGET.

&&

.PREV DISCUSSION... (ISSUED 335 PM CDT WED OCT 18 2006)

DISCUSSION...
THE SECOND IN A SERIES OF STORMS TO AFFECT US THIS WEEK HAS ALREADY
COMMENCED. A SEA- BREEZE TYPE LINE OF TSRA HAS DEVELOPED FROM SE
TX THROUGH S LA. HOWEVER...THE LINE IS NOT ADVANCING MUCH TO THE
NORTH...LEADING TO TRAINING CELLS CAUSING FLOODING OVER LCH EARLIER
THIS AFTERNOON. THE GREATEST QPF OF 1-2 INCHES WITH ISOLATED AMOUNTS
OF 3-4 ALREADY FELL THIS AFTERNOON ALONG THE I-10 CORRIDOR OF SE
TX/S LA AREA.

WHAT CAN WE EXPECT TONIGHT AND THU IN EXACT LOCATIONS OF QPF MAXES
DIFFER AMONG MODELS AND SUCCESSIVE RUNS. HOWEVER...TAKING INTO ACCOUNT
OF WHAT HAPPENED THIS AFTERNOON...AND WHATS EXPECTED TONIGHT AND
THU...AREAWIDE 2-3 WITH ISO AMOUNTS OF 6-8 CAN BE EXPECTED BEFORE
THE RAIN ENDS THU EVENING. HPC AND OFFICE COORDINATION SUGGESTS
THE GREATEST THREAT OF THE HEAVIEST RAIN WILL EXTEND ACROSS EXTREME
SE TX NEAR BPT TO SW LA NEAR LCH...AN OFTEN FAVORED AREA OF MAX
PRECIP DUE TO ORIENTATION WITH THE NW GULF AND INTERACTION WITH
APPROACHING SHORTWAVES. BY THE TIME THE LINE OF TSRA FORMS AHEAD
OF THE FRONT LATE THU MORNING/THU AFTERNOON...THE SHORTWAVE WILL
BE APPROACHING THE BASE OF THE LONGERWAVE TROF (OVER E TX BY THIS
TIME)...CAUSING THE FRONT AND SUCCESSIVE PRECIP TO MOVE EAST A BIT
FASTER THAN EARLIER. HOWEVER...CANNOT RULE OUT EXCESSIVE AMOUNTS
OVER THE ACADIANA REGION AS WELL. THEREFORE...WENT WITH FLOOD
WATCH FROM THIS AFTERNOON THROUGH EARLY THU EVENING (7 PM).

POST FROPA WX WILL BE COOLER AND MUCH DRIER FOR FRI AND SAT...WITH
TEMPS IN THE UPPER 40S/LOWER 50S FOR LOWS...AND 70S FOR HIGHS.

THE THIRD (AND HOPEFULLY FINAL) STORM SYSTEM WILL COMMENCE LATE
SAT NIGHT AND SUN WITH ANOTHER ROUND OF TSRA...FOLLOWED BY AN EVEN
STRONGER COLD FRONT TO MOVE THROUGH THE REGION. THE GOOD NEWS IS
THAT THE AMOUNT OF PRECIP TO FALL WITH THIS SYSTEM WILL BE SIGNIFICANTLY
LESS THAN THE PREVIOUS TWO. TEMPS WILL BE COOLER...EXPECTING 40S TO
NEAR 50 FOR MON & TUE MORNING.

DML

AVIATION...
VCTS EXPECTED FOR BPT...LCH...LFT FOR THE REMAINDER OF THE AFTERNOON.
FOR THIS EVENING THROUGH THU AFTERNOON...WIDESPREAD TSRA EXPECTED
AT ALL SITES.

JR/DML

MARINE...
WIDESPREAD SHOWERS AND THUNDERSTORMS WILL COMMENCE LATER TONIGHT
INTO THURSDAY...ESPECIALLY NEAR FROPA. BEHIND FROPA...EXPECT SCA
CONDITIONS WITH N WINDS 20 KTS BRINGING SEAS 6 TO 8 FT.

DML

HYDROLOGY...
WIDESPREAD RAINFALL AMOUNTS OF 2 TO 3 INCHES WILL BE POSSIBLE DURING
THE NEXT 24 HOURS WITH LOCALIZED AMOUNTS OF UP TO 6 TO 8 INCHES.
WITH THE GROUND ALREADY SATURATED...THIS ADDITIONAL RAINFALL WILL
RUNOFF INTO OVERFLOWING CREEKS AND BAYOUS. URBAN AND SMALL STREAM
FLOODING IS CERTAIN FOR MANY LOCATIONS AS DRAINAGE SYSTEMS ARE
OVERWHELMED. WIDESPREAD AREAL FLOODING IS ALSO LIKELY AFFECTING
COUNTY AND PARISH ROADS AND HIGHWAYS.

NUMEROUS RIVER LOCATIONS ARE EXPERIENCING OR EXPECTED TO HAVE
FLOODING.  MODERATE FLOODING IS EXPECTED ALONG SOME AREA
RIVERS...INCLUDING THE CALCASIEU RIVER AT GLENMORA...THE NECHES
RIVER AT WEISS BLUFF...AND ALONG THE PINE ISLAND BAYOU AT SOUR LAKE.
MAJOR FLOODING IS OCCURRING ALONG THE VILLAGE CREEK AT KOUNTZE.

ML

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLOOD WATCH UNTIL 7 AM THURSDAY FOR THE FOLLOWING ZONES:
     ACADIA...ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...
     CAMERON...EVANGELINE...JEFFERSON DAVIS...RAPIDES...ST.
     LANDRY...AND VERNON.

     FLOOD WATCH FROM 7 AM THURSDAY TO 7 PM THURSDAY FOR THE
     FOLLOWING ZONES: IBERIA...LAFAYETTE...LOWER ST. MARTIN...
     ST. MARY...UPPER ST. MARTIN...AND VERMILION.

TX...FLOOD WATCH UNTIL 7 AM THURSDAY FOR THE FOLLOWING ZONES:
     HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.

GM...SMALL CRAFT ADVISORY FROM 8 AM THURSDAY TO 1 PM FRIDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH
     ISLAND, TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL
     CITY TO CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
     WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
     20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
     CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...AND WATERS FROM
     LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
     FROM 20 NM TO 60 NM.

&&
Hazardous weather outlook, Oct 18, 9:30 AM CDT, 19 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
930 AM CDT WED OCT 18 2006

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-191015-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
930 AM CDT WED OCT 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP TODAY.
STORMS ARE EXPECTED TO INCREASE DURING THE OVERNIGHT HOURS AND
BECOME MORE WIDESPREAD AS A COLD FRONT DROPPING OUT OF THE PLAIN
STATES MOVES DOWN INTO THE REGION TOMORROW. WITH ABUNDANT GULF
MOISTURE...HEAVY RAINFALL CAN BE EXPECTED WITH SOME OF THE STORMS.
AVERAGE RAINFALL AMOUNTS THROUGH THURSDAY WILL BE AROUND 2 INCHES
WITH ISOLATED LOCATIONS PICKING UP FOUR TO SIX INCHES. WHERE THE
HEAVY RAIN FALLS....ADDITIONAL FLOODING PROBLEMS WILL BE POSSIBLE.

THERE IS ALSO POSSIBILITY THAT SOME STORMS MAY BECOME SEVERE LATE
THIS AFTERNOON AND OVERNIGHT...WITH ISOLATED STRONG DOWNBURST
WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
COLD FRONT MOVES THROUGH SOUTHERN LOUISIANA DURING THE AFTERNOON HOURS
ON THURSDAY. SHOWERS AND THUNDERSTORMS WILL GRADUALLY TAPER OFF BY
THURSDAY EVENING.

WE ARE IN A PROGRESSIVE PATTERN IN THE ATMOSPHERE WHICH MEANS
ANOTHER COLD FRONT IS EXPECTED TO MOVE THROUGH THE REGION ON
SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAYBE REQUESTED.

In the hours before

Local storm report, Oct 19, 12:05 AM CDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1205 AM CDT THU OCT 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     FLASH FLOOD      ROSEPINE                30.92N 93.28W
10/18/2006                   VERNON             LA   PUBLIC

            DELAYED REPORT. TIME HIGHLY UNCERTAIN. PUBLIC REPORTED
            PARTS OF HIGHWAY 171 BETWEEN ROESPINE AND HIGHWAY 10 WERE
            FLOODED.

0800 PM     FLASH FLOOD      DERIDDER                30.85N 93.29W
10/18/2006                   BEAUREGARD         LA   PUBLIC

            DELAYED REPORT. TIME HIGHLY UNCERTAIN. PUBLIC REPORTED
            HIGHWAY 171 JUST NORTH OF DERIDDER WAS FLOODED.

&&

13

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 19, 3:47 AM CDTSevere Thunderstorm WarningLCHVernon58 min
Oct 19, 4:52 AM CDTSevere Thunderstorm WarningLCHRapides, Vernon53 min
Oct 19, 5:49 AM CDTSevere Thunderstorm WarningLCHAvoyelles, Rapides56 min
Oct 19, 6:11 AM CDTTornado WarningLCHRapides34 min
Oct 19, 6:31 AM CDTFlash Flood WarningLCHBeauregard, Calcasieu119 min
Oct 19, 6:43 AM CDTSevere Thunderstorm WarningLCHAllen, Beauregard, Calcasieu, Cameron62 min
Oct 19, 6:53 AM CDTSevere Thunderstorm WarningLCHAvoyelles67 min
Oct 19, 7:30 AM CDTFlash Flood WarningLCHAllen, Jefferson Davis2 hr
Oct 19, 7:47 AM CDTSevere Thunderstorm WarningLCHAcadia58 min
Oct 19, 7:49 AM CDTSevere Thunderstorm WarningLCHEvangeline, Saint Landry56 min
Oct 19, 7:54 AM CDTFlash Flood WarningLCHAcadia2 hr
Oct 19, 9:09 AM CDTSevere Thunderstorm WarningLCHSaint Martin36 min

Nearby

Tornado Warnings in Louisiana, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.